Note on conservation equations for nonlinear surface waves


Beji S.

OCEAN ENGINEERING, vol.25, no.7, pp.607-613, 1998 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 25 Issue: 7
  • Publication Date: 1998
  • Doi Number: 10.1016/s0029-8018(97)00030-9
  • Title of Journal : OCEAN ENGINEERING
  • Page Numbers: pp.607-613

Abstract

Euler's equations of motion in conjunction with the dynamic boundary condition are manipulated to obtain exact (and approximate) alternative momentum equations for nonlinear irrotational surface waves. The Airy and Boussinesq equations are re-derived as demonstrative examples. A fully nonlinear version of the improved Boussinesq equations is presented as a new application of the proposed equations. Further use of the equations in developing depth-integrated wave models, which are not necessarily restricted to finite depths, is also pointed out. (C) 1998 Elsevier Science Ltd. All rights reserved.